Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 9, 2005, 4:33 PM CDT for Shelby County, Tennessee. It was in force for 117 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 9, 2005, 6:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Shelby County, TN
The radar
The Memphis radar (KNQA), 21 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:05 PM CDT | FLASH FLOOD | 3 N Germantown, TN | LOCAL CREEK OUT OF ITS BANKS AT THE NWS OFFICE AT THE AGRICENTER. A ROAD AND PARKING LOT IS FLOODED. 1.68 INCHES REPORTED AT THE NWS IN ONE HOUR. |
| Jun 9, 5:05 PM CDT | FLASH FLOOD | 3 S Bartlett, TN | TWO THIRDS OF GERMANTOWN ROAD FLOODED NEAR INTERSTATE 40 |
| Jun 9, 5:05 PM CDT | FLASH FLOOD | 3 S Bartlett, TN | TWO THIRDS OF GERMANTOWN ROAD FLOODED NEAR INTERSTATE 40 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 092135 FFWMEG TNC157-092330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 433 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SHELBY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 630 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. ADDITIONAL THUNDERSTORMS WILL BE MOVING INTO SHELBY COUNTY PRODUCING MORE HEAVY RAIN FOR THE COUNTY MAKING FLOODING POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLINGTON...LAKELAND...FRAYSER...ELLENDALE...EADS...BOLTON... BARTLETT AND ARLINGTON. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3501 9007 3501 8969 3539 8965 3536 9005 $$
2 follow-up statements
000 WGUS74 KMEG 092222 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 519 PM CDT THU JUN 9 2005 TNC157-092330- SHELBY TN- 519 PM CDT THU JUN 9 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR SHELBY COUNTY... AT 514 PM CDT...RADAR INDICATED THAT HEAVY RAIN HAS FALLEN ACROSS MAINLY EASTERN AREAS OF SHELBY COUNTY. THE NATIONAL WEATHER SERVICE OFFICE IN EAST MEMPHIS RECIEVED 1.68 INCHES OF RAIN SINCE 4 PM. ADDITIONAL RAIN IS EXPECTED TO MOVE INTO SHELBY COUNTY BETWEEN NOW AND 630 PM. IN ADDITION...THE PUBLIC REPORTED FLASH FLOODING NEAR THE INTERSECTION OF GERMANTOWN ROAD AND ROCKCREEK PARKWAY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLINGTON... LAKELAND...FRAYSER...ELLENDALE...EADS...BOLTON...BARTLETT AND ARLINGTON. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3501 9007 3501 8969 3539 8965 3536 9005 $$
000 WGUS74 KMEG 092247 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 546 PM CDT THU JUN 9 2005 TNC157-092256- SHELBY TN- 546 PM CDT THU JUN 9 2005 ...THE FLASH FLOOD WARNING FOR SHELBY COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR HAS INDICATED THE THREAT OF HEAVY RAIN HAS ENDED IN SHELBY COUNTY AND SO HAS THE THREAT OF FLOODING. LAT...LON 3501 9007 3501 8969 3539 8965 3536 9005 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:38 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 9, 3:38 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CDT THU JUN 9 2005 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF THE MID-SOUTH THIS AFTERNOON. THESE STORMS HAVE BEEN UNORGANIZED AND OF THE PULSE VARIETY...AND WITH CAPE VALUES RANGING BETWEEN 2000-3000 J/KG A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE...WITH WET MICROBURST AND MARGINALLY SEVERE HAIL THE MOST LIKELY SEVERE THREATS THROUGH EARLY THIS EVENING. THIS ACTIVITY SHOULD BEGIN TO DIMINISH LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THE SUMMER-LIKE PATTERN OVER THE MID-SOUTH WILL CONTINUE INTO THE FIRST HALF OF THE WEEKEND AS THE BERMUDA HIGH REMAINS IN PLACE OVER THE SOUTHEAST U.S. AND KEEPS THE AIRMASS OVER THE AREA VERY WARM AND HUMID. A WEAK UPPER LEVEL TROUGH WILL REMAIN STALLED ACROSS THE REGION THROUGH SATURDAY. SO WILL STICK WITH A PERSISTENCE FORECAST THROUGH SATURDAY. EXPECT CONTINUED PARTLY CLOUDY SKIES AND DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS...WHICH WILL BE MOST ABUNDANT WITH THE HIGHEST COVERAGE DURING PEAK MAXIMUM DAYTIME HEATING. ONCE AGAIN...HIGH CAPE VALUES BETWEEN 2000-3000 J/KG BY FRIDAY AFTERNOON WILL LEAD TO ANOTHER ROUND OF POSSIBLE PULSE SEVERE STORMS. THE MAIN THREATS FRIDAY AFTERNOON WILL ONCE AGAIN BE WET MICROBURSTS AND MARGINALLY SEVERE HAIL. BEYOND SATURDAY...THE FORECAST WILL HINGE ON THE CONTINUED DEVELOPMENT AND EXACT TRACK OF TROPICAL STORM ARLENE. CURRENT MODEL GUIDANCE SHOWING A TRACK OVER EASTERN PORTION OF OUR FORECAST AREA... AS THE TROPICAL SYSTEM MOVES ALONG THE WESTERN PERIPHERY OF THE BUILDING UPPER LEVEL HIGH PRESSURE SYSTEM CURRENTLY OVER THE WESTERN ATLANTIC. THIS UPPER LEVEL ANTICYCLONE IS FORECAST TO REMAIN IN PLACE THROUGH THE WEEKEND. THE 12Z NAM IS WEAKER AND FASTER WITH THE TROPICAL STORM AS COMPARED WITH THE 12Z GFS/ECMWF. THE 12Z ECMWF/GFS ALSO FURTHER WEST WITH LANDFALL ALONG MISSISSIPPI GULF COAST AS COMPARED WITH 12Z NAM...WHICH WAS FURTHER EAST. LATEST 18Z NAM NOW ALSO FURTHER WEST. THE EVENTUAL TRACK AND STRENGTH OF THIS SYSTEM WILL DETERMINE ITS ULTIMATE IMPACTS ON THE MID-SOUTH. CURRENTLY PREFER THE SLOWER MODEL SOLUTIONS AS THE SYSTEM REMAINS OVER THE NORTHWEST CARIBBEAN SEA THIS EVENING...EVEN THOUGH SYSTEM SHOULD INCREASE ITS FORWARD SPEED A BIT. SINCE THIS SYSTEM IS STILL DEVELOPING AND A COUPLE OF DAYS OUT...HAVE DECIDED TO ONLY INCREASE POPS SLIGHTLY...ESPECIALLY OVER EASTERN SECTIONS FOR SATURDAY NIGHT AND SUNDAY. IF WESTWARD MODEL TRENDS CONTINUE TOMORROW...WILL NEED TO RAMP UP POPS AREAWIDE FOR THIS TIME PERIOD. PREFER TO TAKE A WAIT AND SEE APPROACH FOR NOW...AND MAKE MAJOR POP DECISION FRIDAY AFTERNOON. BUT COULD BE A WET PERIOD FOR SATURDAY NIGHT AND SUNDAY IF SYSTEM GOES OVERHEAD OR TO THE WEST. TEMPERATURES WILL BE ABOVE NORMAL...BUT WILL BE HELD DOWN BY ANY RAINFALL. FOR MONDAY AND BEYOND...TROPICAL AIRMASS WILL REMAIN IN PLACE BEHIND THE DEPARTURE OF THE TROPICAL SYSTEM. THEREFORE...EXPECT MORE DIURNAL CONVECTION DURING THE DAY MONDAY WITH VERY WARM TEMPERATURES AND HIGH HUMIDITY LEVELS. NEXT COLD FRONT PROGGED FOR TUESDAY... WITH MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW FOR THE MIDDLE TO END OF NEXT WEEK...BRINGING DRIER WEATHER AND LOWER HUMIDITY LEVELS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, Jun 9, 4:00 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT THU JUN 9 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-092100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 400 PM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE MID-SOUTH THROUGH THIS EVENING. THE AIRMASS IN PLACE WILL BE UNSTABLE AND SUPPORT THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS. ANY STORMS THAT BECOME SEVERE THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. THIS ACTIVITY SHOULD DIMINISH IN COVERAGE AND INTENSITY LATER TONIGHT. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP FRIDAY AND SATURDAY AFTERNOONS DURING PEAK DAYTIME HEATING. A FEW ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE...WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AND SATURDAY...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. THE REMNANTS OF TROPICAL STORM ARLENE MAY ALSO IMPACT THE AREA SATURDAY NIGHT AND SUNDAY. DEPENDING UPON THE EVENTUAL TRACK AND INTENSITY OF THIS SYSTEM...THERE MAY BE THE POTENTIAL FOR HEAVY RAIN ACROSS PORTIONS OF THE MID-SOUTH. FOR MONDAY THROUGH THURSDAY...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS THAT DEVELOP. JLH
In the hours before
Special weather statement, Jun 9, 2:19 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 219 PM CDT THU JUN 9 2005 MSZ010-091945- COAHOMA MS- 219 PM CDT THU JUN 9 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF CLARKSDALE AT 219 PM CDT...MOVING NORTHWEST AT 5 MPH. WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN COAHOMA COUNTY...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 2:35 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 235 PM CDT THU JUN 9 2005 ARZ036-092000- CRITTENDEN AR- 235 PM CDT THU JUN 9 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER JENNETTE AT 235 PM CDT...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 35 MPH AND PEA SIZE HAIL ARE POSSIBLE. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF EARLE...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jun 9, 2:53 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND GST PARAGOULD 36.06N 90.51W
06/09/2005 70 MPH GREENE AR TRAINED SPOTTER
0249 PM HAIL PARAGOULD 36.06N 90.51W
06/09/2005 0.25 INCH GREENE AR TRAINED SPOTTER
&&
CORDEROLocal storm report, Jun 9, 3:00 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST PARAGOULD 36.06N 90.51W
06/09/2005 60 MPH GREENE AR TRAINED SPOTTER
WEATHER SPOTTER MEASURED THUNDERSTORM WIND GUST OF 60 MPH
WITH HAND HELD WIND INSTRUMENT.
&&
CORDEROSpecial weather statement, Jun 9, 3:28 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 328 PM CDT THU JUN 9 2005 ARZ035-092045- CROSS AR- 328 PM CDT THU JUN 9 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF WYNNE AT 328 PM CDT...MOVING NORTH AT 5 MPH. WIND GUSTS TO 35 MPH AND PEA SIZE HAIL ARE POSSIBLE. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS COUNTY...INCLUDING THE CITY OF WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 3:30 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT THU JUN 9 2005 ARZ018-092045- GREENE AR- 330 PM CDT THU JUN 9 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF MARMADUKE AT 330 PM CDT. THE STORM WAS NEARLY STATIONARY. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN GREENE COUNTY...INCLUDING THE CITIES OF MARMADUKE AND PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.